H.J.C. SWAN, M.D., PH.D.; WILLIAM GANZ, M.D.
To the editor: The paper "Fatal Pulmonary Hemorrhage After Use of the Flow-Directed Balloon-Tipped Catheter" by Pape and associates in the March issue (1) serves to highlight the single most serious complication of the use of flow-directed catheters.
After publication of a case of fatal pulmonary hemorrhage in a patient with severe mitral-valve disease and pulmonary hypertension by Golden and colleagues (2), we expressed our serious concern that due to the relative simplicity of flow-directed catheterization, users tended to underestimate the potential for serious comlications that pertains to all invasive procedures. In that letter (3), we emphasized the need to
Learn more about subscription options.
Register Now for a free account.
SWAN H, GANZ W. Complications with Flow-Directed Balloon-Tipped Catheters. Ann Intern Med. 1979;91:494. doi: 10.7326/0003-4819-91-3-494_2
Download citation file:
Published: Ann Intern Med. 1979;91(3):494.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only